MAUDE Adverse Event Report: CORDIS US CORP. SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002506X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a 2.5mm x 6cm saber percutaneous transluminal angioplasty (pta) dilatation catheter would not flush, and the guidewire would not pass through the balloon wire port.The balloon was partially loaded.The issue occurred during prep.A non-cordis balloon was used as replacement.There was no reported patient injury.The device was being used for peripheral vascular intervention.The device was stored and prepped according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components.The device did not kink at any time during use.The wire was wiped with a wet telfa/gauze after the wire was removed and before the wire was loaded on.It is not known if the obstruction was due to material that could possibly be injected into the patient.The device was returned for evaluation.A non-sterile saber 2.5mm x 6cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that it does not present any damages or anomalies.The balloon was received deflated.Functional testing was performed using an inflator/deflator device attached to the inflation port and positive pressure was applied with the purpose of reaching the rated burst pressure.However, during testing a leakage from the guidewire lumen was confirmed as a flow of water exited through the distal tip of the device.The origin of the filtration was located 17.5cm away from the distal tip.A cordis guidewire was inserted, and it was noted to have exited through the guidewire lumen and into the inflation lumen.It appears the presence of the white material in the guidewire lumen caused a blockage that caused the guidewire to deviate resulting in the puncture of the internal wall of the guidewire lumen.Additionally, the tack seal was inspected and confirmed this was not an attributable cause to the leakage observed.The white material noted inside the guidewire lumen was sent for ftir analysis and results found the soft material extracted corresponds to polyethylene material.A product history record (phr) review of lot 82239705 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen ¿ obstructed¿ was confirmed via device analysis.However, the exact cause cannot be determined.During analysis the material noted inside the guidewire lumen was noted to be polyethylene, the same material that is comprised of the guidewire lumen inner body.It is likely the accordioned piece was sheared off at some point due to the interaction of the lining with a sharp object.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the customer needs further investigation to determine root cause.Therefore, an investigation has been initiated.
 
Event or Problem Description
As reported, a 2.5mm x 6cm saber percutaneous transluminal angioplasty (pta) dilatation catheter would not flush, and the guidewire would not pass through the balloon wire port.The balloon was partially loaded.The issue occurred during prep.A non-cordis balloon was used as replacement.There was no reported patient injury.The device was being used for peripheral vascular intervention.The device was stored, and prepped according to the instructions for use (ifu).There was no difficulty removing the product from the hoop or removing the protective balloon cover nor difficulty removing the stylet or any of the sterile packaging components.The device did not kink at any time during use.The wire was wiped with a wet telfa/gauze after the wire was removed and before the wire was loaded on.It is not known if the obstruction was due to material that could possibly be injected into the patient.The device was returned for evaluation.The product evaluation identified polyethylene particles as the cause of the obstruction.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25, costa rica CR201-02
CS   CR20102
7863138372
MDR Report Key18075328
Report Number3007635982-2023-00326
Device Sequence Number15370156
Product Code LIT
UDI-Device Identifier20705032069264
UDI-Public(01)20705032069264(17)250131(10)82239705
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number48002506X
Device Lot Number82239705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Initial Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight117 KG
Patient EthnicityNon Hispanic
Patient RaceWhite